Alert archive / Puerto Rico / Small Craft Advisories in 2018

Small Craft Advisory 27, NWS JSJ

April 22, 2018

NWS JSJ issued this small craft advisory at Apr 22, 2018, 8:25 PM CDT. It took effect at Apr 23, 2018, 7:00 AM CDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Apr 22, 2018, 8:25 PM CDT (01:25 UTC)
In effect from
Apr 23, 2018, 7:00 AM CDT
Expired
Apr 24, 2018, 1:00 AM CDT
In force
18 hr
Issued by
NWS JSJ

The text

As transmitted.

039 
WHCA72 TJSJ 230125
MWWSJU

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Juan PR
925 PM AST Sun Apr 22 2018

...Winds and seas will increase across the Atlantic Offshore
waters early Monday morning...

AMZ710-230930-
/O.NEW.TJSJ.SC.Y.0027.180423T1200Z-180424T0600Z/
Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N-
925 PM AST Sun Apr 22 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM MONDAY TO 2 AM AST
TUESDAY...

The National Weather Service in San Juan has issued a Small Craft
Advisory, which is in effect from 8 AM Monday to 2 AM AST
Tuesday. 

* WINDS...East winds at 15 to 20 knots.

* WAVES/SEAS..5 to 7 feet with occasional seas up to 9 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas of 7 feet or greater are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels should
avoid navigating in these conditions.

&&

$$
4 follow-up statements
216 
WHCA72 TJSJ 230810
MWWSJU

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Juan PR
410 AM AST Mon Apr 23 2018

...Winds and seas will increase across the Atlantic Offshore
waters today...

AMZ710-231615-
/O.CON.TJSJ.SC.Y.0027.180423T1200Z-180424T0600Z/
Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N-
410 AM AST Mon Apr 23 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING
TO 2 AM AST TUESDAY...

* WINDS...East winds at 15 to 20 knots.

* WAVES/SEAS..5 to 7 feet with occasional seas up to 9 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas of 7 feet or greater are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels should
avoid navigating in these conditions.

&&

$$
326 
WHCA72 TJSJ 231421
MWWSJU

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Juan PR
1021 AM AST Mon Apr 23 2018

...Winds and seas will increase across the Atlantic Offshore
waters today...

AMZ710-232230-
/O.CON.TJSJ.SC.Y.0027.000000T0000Z-180424T0600Z/
Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N-
1021 AM AST Mon Apr 23 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM AST
TUESDAY...

* WINDS...East winds at 15 to 20 knots.

* WAVES/SEAS..5 to 7 feet with occasional seas up to 9 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas of 7 feet or greater are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels should
avoid navigating in these conditions.

&&

$$
162 
WHCA72 TJSJ 232038
MWWSJU

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Juan PR
438 PM AST Mon Apr 23 2018

...Choppy seas will continue across the Atlantic Offshore waters...

AMZ710-240445-
/O.CON.TJSJ.SC.Y.0027.000000T0000Z-180424T0600Z/
Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N-
438 PM AST Mon Apr 23 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM AST
TUESDAY...

* WINDS...East winds at 15 to 20 knots.

* WAVES/SEAS..5 to 7 feet with occasional seas up to 9 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas of 7 feet or greater are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels should
avoid navigating in these conditions.

&&

$$
447 
WHCA72 TJSJ 240126
MWWSJU

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Juan PR
926 PM AST Mon Apr 23 2018

...Choppy seas will continue across the Atlantic Offshore
waters...

AMZ710-240600-
/O.CON.TJSJ.SC.Y.0027.000000T0000Z-180424T0600Z/
Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N-
926 PM AST Mon Apr 23 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM AST
TUESDAY...

* WINDS...East winds at 15 to 20 knots.

* WAVES/SEAS..5 to 7 feet with occasional seas up to 9 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas of 7 feet or greater are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels should
avoid navigating in these conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this small craft advisory went out at Apr 22, 8:05 PM CDT, 20 minutes earlier.

Area forecast discussion, Apr 22, 8:05 PM CDT, 20 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
905 PM AST Sun Apr 22 2018

.UPDATE...Minor changes were introduced to the forecast package at
this time. The chance for showers and thunderstorms will continue
to increase as an upper level trough moves closer to the forecast
area. Shower activity will be mainly focused across the waters
and eastern Puerto Rico as well as the northern USVI overnight.

&&

.AVIATION...VFR conds are expected to prevail at all TAF sites
overnight under light and variable winds. Aft 23/16z SHRA/TSRA in
and around JMZ/JBQ/JSJ likely. VCSH/VCTS elsewhere. Easterly
winds 10-15 knots with some sea breeze variations aft 13z.

&&

.MARINE...Winds and seas will increase across the Atlantic Offshore
waters early Monday morning. Meanwhile, seas 4 to 6 feet across
the offshore waters and ranging between 3 and 5 feet nearshore
overnight.

&&

.PREV DISCUSSION... /issued 501 PM AST Sun Apr 22 2018/

SYNOPSIS...
Locally induce showers will continue developing downwind from the
Virgin Isles and El Yunque as well as over the municipalities of
western Puerto Rico through this evening. A short wave trough is
forecast to swing by the islands from the west, and tropical
moisture is forecast to reach the islands from the east Monday and
Tuesday. Organize convection can be expected along and to the
west of the Cordillera Central and near the San Juan metro area
especially on Monday afternoon.

SHORT TERM...This evening through Tuesday...
Locally induce showers developed downwind from the Virgin Isles
into the local waters, but no significant rainfall activity was
detected over land. Sky conditions prevailed mostly sunny to
partly cloudy throughout the day. On the other hand, the terminal
doppler detected shower activity over the municipalities of
eastern and western Puerto Rico, with the strongest activity over
the west. This activity is expected to last until sunset.

Under a northeasterly wind flow some passing showers can be
expected at times across the U.S. Virgin Islands and the northern
and eastern sections of Puerto Rico overnight. Model guidance
continues to show an upper short wave trough moving from the west
Monday and Tuesday. Environmental conditions look favorable for
the formation of organize convection across the islands,
especially on Monday Afternoon, as the upper level feature is
expected to interact with plenty of tropical moisture. Due to
already saturated soils, any prolong period of rainfall could
trigger flooding and mudslides especially along and to the west of
the Cordillera Central.

For Tuesday, the upper trough will be exiting the region, which
should have less impact in the local instability, but the Virgin
Islands and local waters could observe a better chance of showers
and thunderstorms especially early Tuesday morning. Then, the
remnants of the tropical moisture combined with diurnal and local
effects could result in another round of showers across the
western sections of Puerto Rico during the afternoon.

LONG TERM...Previous Discussion...
Upper level ridge will build across the northeast Caribbean
through this period. However, for mid week an increase in low
level moisture is forecast by computer models. As a result, better
chances for shower and thunderstorm development can be expected
Wednesday and Thursday. For the rest of the period, seasonable
weather conditions are expected.

AVIATION...
VFR conds durg prd. VCSH for TJSJ/TJBQ/TIST/TISX with
SHRA/ISOLD TSRA psbl in the vicinity of TJMZ/TJPS with possible
TEMPO MVFR at TJMZ til 22/22Z. Isold SHRA en route btw islands and
ovr the coastal waters durg prd. Sfc winds will be mainly from the E
to ENE at about 15-20 KT with occasional gusts...bcmg 10 kts or less
aft 22/23z.

MARINE...
Mariners should exercise caution across the Atlantic waters and
Caribbean Passages due to seas up to 6feet and winds of 15 to 20
knots. Across the protected waters, mariners can expect seas at
less than 5 feet. A slight increase in winds and seas is expected
across the offshore Atlantic overnight through Monday due to a
surface high pressure north of the region and the arrival of a
northerly swell.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  75  86  75  85 /  60  60  60  40
STT  76  86  75  86 /  50  40  40  20

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...None.
VI...High Rip Current Risk from 6 AM AST Monday through Tuesday
     afternoon for St Croix.

AM...Small Craft Advisory from 8 AM Monday to 2 AM AST Tuesday for
     Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N.

&&

UPDATE...OM
AVIATION....OM
Hazardous weather outlook, Apr 22, 5:02 AM CDT, 15 hours 23 minutes before
Perspectivas sobre Condiciones Peligrosas del Tiempo
Servicio Nacional de Meteorologia San Juan PR
532 AM AST domingo 22 de abril de 2018

AMZ710>745-PRZ001>013-231000-
San Juan y Vecindad-Noreste-Sureste-
Este Interior-Norte Central-Interior Central-Ponce y Vecindad-
Noroeste-Oeste Interior-Mayaguez y Vecindad-Suroeste-Culebra-Vieques-
Aguas cercanas y lejanas a la costa del Atlantico y Caribe-
532 AM AST domingo 22 de abril de 2018

Esta perspectiva sobre las condiciones peligrosas del tiempo es
para Puerto Rico y las aguas costeras adyacentes del Atlantico.

.Dia Uno...Hoy y esta noche

.Tronadas...Existe probabilidad de tronadas con lluvia fuerte y
rafagas de vientos esta tarde a traves de sectores del oeste y
suroeste de Puerto Rico.

.Inundaciones...Lluvias fyertes pudieran resultar en inundaciones
urbanas y de riachuelos.

.Corrientes marinas...Existe un riesgo moderado de corrientes
marinas para todas las playas de Puerto Rico, excepto para algunas
playas a traves del oeste de Puerto Rico.

.Dias dos a siete...lunes a sabado

Aumento en la humedad y una vaguada en los niveles altos causaran un
aumento en la actividad de aguaceros y tronadas sobre las islas
locales. Inundaciones urbanas y de riachuelos son posibles el lunes
y martes. Riesgo moderado de corrientes marinas continuara durante
los proximos dias.

.Comunicado sobre informacion reportada por observadores...

No se anticipa activacion amplia de observadores, sin embargo, se
les exhorta a los observadores individuales a reportar inundaciones
al Servicio Nacional de Meteorologia en San Juan.

AMZ715-725-VIZ001-002-231000-
San Tomas, San John e Islas Adyacentes-
Santa Cruz-Aguas cercanas del Atlantico y aguas costeras adyacentes
del Caribe-
532 AM AST domingo 22 de abril de 2018

Esta perspectiva sobre las condiciones del tiempo peligrosas es para
las Islas Virgenes Americanas y las aguas costeras adyacentes.

.Dia Uno...Esta noche

.Corrientes marinas...Existe riesgo moderado de corrientes
marinas para las playas del oeste de Santa Cruz. Riesgo de
corrientes marinas es alto para las playas del este de Santa Cruz.

.Dias dos a siete...lunes a sabado

Se espera por lo menos un riesgo moderado de corrientes marinas
durante los proximos dias.

.Comunicado sobre informacion reportada por observadores...

No se anticipa activacion amplia de observadores, sin embargo, se
les exhorta a los observadores individuales a reportar inundaciones
al Servicio Nacional de Meteorologia en San Juan.

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 12:33 PM CDTAreal Flood AdvisoryJSJ3 hr
Apr 23, 2:21 PM CDTAreal Flood AdvisoryJSJ3 hr
Apr 23, 2:29 PM CDTAreal Flood AdvisoryJSJ3 hr
Apr 22, 7:55 PM CDTRip Current StatementJSJ33 hr

Nearby

Small Craft Advisories in Puerto Rico, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.